Arkansas, 2003Flash Flood in Arkansas, June 18, 2003
June 18, 2003 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 18, 3:00 AM CST, 10 hours earlier.
Area forecast discussion, Jun 18, 3:00 AM CST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT WED JUN 18 2003
UPPER LOW REMAINS IN WESTERN ARKANSAS BUT SHOULD WEAKEN AND DRIFT
TO THE EAST BY THURSDAY. STILL FAVOR THE SLOWER GFS MOVEMENT BUT
THE UPPER TROF MOVING ACROSS THE NORTHEASTERN U.S. SHOULD PICK UP
THE TROF IN THIS AREA AS IT HEADS SOUTHEAST. AREA HAS BEEN QUIET
OVERNIGHT OTHER THAN ISOLATED SHOWERS AND DO NOT LOOK FOR MUCH
DEVELOPMENT EARLY TODAY SINCE THE AIR IN MOST OF THE AREA WAS
WORKED OVER WELL YESTERDAY. HOWEVER SHOWERS AND THUNDERSTORMS
SHOULD BLOSSOM LATER THIS MORNING AS SOME HEATING TAKES PLACE.
ETA INDICATES THE BEST CONCENTRATION IN NORTH CENTRAL SECTIONS
BUT GFS WOULD FAVOR THE SOUTH. WOULD THINK SHOWERS WOULD DEVELOP
MORE IN THE SOUTH AND DRIFT INTO CENTRAL SECTIONS...SIMILAR TO
WHAT HAPPENEED EARLY YESTERDAY. WILL GO WITH LIKELY POPS IN
CENTRAL AND SOUTHERN ZONES...MOSTLY FOR LATE MORNING AND
AFTERNOON. SINCE THIS AREA WAS SOAKED GOOD BY RAIN THE PAST
COUPLE OF DAYS...WILL LEAVE THE FLASH FLOOD WATCH INTACT THROUGH
TODAY. CLOUDS SHOULD HOLD MAXES DOWN AND WILL NOT GO ABOVE MOS
ON MAXES. TROF SHOWS LITTLE MOVEMENT TONIGHT BUT PRECIPITATION
SHOULD DECREASE WITH LOSS OF HEATING AND WILL CONTINUE CHANCE
POPS FOR TONIGHT. TROF DOES START TO MOVE OUT THURSDAY AND THIS
SHOULD MEAN A DECREASE IN POPS...SLIGHTLY LESS CLOUDS...AND
SLIGHTLY HIGHER MAXES. A COLD FRONT MOVES INTO NORTHERN SECTIONS
LATE THURSDAY AND BACK DOORS ITS WAY ACROSS THE AREA THURSDAY
NIGHT. SURFACE CONVERGENCE MAY NOT BE TOO STRONG AS LIGHT NORTHEAST
WINDS WILL PREDOMINATE AHEAD OF THE FRONT. ALSO MAIN MOISTURE WILL
BE AHEAD OF THE DEPARTING UPPER TROF. THUS DO NOT LOOK FOR A LOT
OF CONVECTIVE DEVELOPMENT WITH THE FRONT...BUT ENOUGH TO KEEP A
MENTION OF RAIN IN THE FORECAST. MADE A FEW ADJUSTMENTS TO POPS
IN THE EXTENDED TO FIT IN WITH SURROUNDING OFFICES OTHERWISE
SAW NO REASON TO CHANGE ANYTHING.
.LZK...FLASH FLOOD WATCH TODAY CENTRAL AND SOUTH
ZONES 25-31>34-37>47-52>57-62>69Hazardous weather outlook, Jun 18, 3:51 AM CST, 9 hours 9 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
451 AM CDT WED JUN 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
AN AREA OF LOW PRESSURE OVER ARKANSAS WILL MOVE LITTLE TODAY...BUT
SHOULD EXIT THE STATE TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO FORM NEAR THIS LOW PRESSURE SYSTEM. LIGHT WINDS AT
BOTH THE SURFACE AND ALOFT WILL ALLOW THE SHOWERS AND THUNDERSTORMS
THAT DEVELOP TODAY TO MOVE SLOWLY. COPIOUS AMOUNTS OF GULF MOISTURE
REMAIN IN PLACE AND WITH THE SLOW MOVEMENT OF THESE STORMS....HEAVY
RAINFALL IN EXCESS OF 2 INCHES PER HOUR IS POSSIBLE. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR PARTS OF CENTRAL AND SOUTH ARKANSAS FOR
TODAY. THE BEST CHANCES OF SEEING HEAVY RAIN WILL BE ACROSS THE
CENTRAL AND SOUTH...CLOSE TO THE LOW PRESSURE CENTER. THE
POSSIBILITY OF SEVERE WEATHER WITH ANY THUNDERSTORMS APPEARS MINIMAL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ANOTHER COLD FRONT MOVES INTO ARKANSAS FROM THE NORTH ON THURSDAY.
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS FRONT.
THIS COLD FRONT WILL MOVE THROUGH THE STATE BY FRIDAY MORNING. HIGH
PRESSURE WILL BUILD IN BEHIND THE FRONT AND SHOULD GIVE ARKANSAS A
BIT OF A BREAK FROM THE PRECIPITATION FOR FRIDAY AND SATURDAY.
HOWEVER...THIS FRONT WILL STALL ACROSS LOUISIANA AND WILL MOVE BACK
INTO SOUTH ARKANSAS ON SUNDAY. THIS WILL ALLOW FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP AGAIN ACROSS MAINLY THE CENTRAL AND SOUTH
SECTIONS OF THE STATE. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
51
In the hours before
Special weather statement, Jun 18, 12:16 PM CST, 44 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-182030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
116 PM CDT WED JUN 18 2003
...COLD AIR FUNNEL CLOUDS POSSIBLE OVER MUCH OF ARKANSAS THIS
AFTERNOON...
SINCE NOON...SOME REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED. A
STRONG AREA OF LOW PRESSURE REMAINS ALOFT OVER ARKANSAS THIS
AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA
THROUGHOUT THE AFTERNOON. DUE TO COLD AIR ALOFT ASSOCIATED WITH
THE UPPER LEVEL LOW...FUNNEL CLOUDS CAN SOMETIMES FORM IN DEVELOPING
THUNDERSTORMS. THESE ARE CALLED COLD AIR FUNNEL CLOUDS.
THESE FUNNEL CLOUDS RARELY TOUCH DOWN AND CAUSE DAMAGE. HOWEVER...
THEY CAN CAUSE SIGNIFICANT CONCERN TO THE PUBLIC. THESE COLD AIR
FUNNEL CLOUDS WILL CONTINUE TO BE POSSIBLE THROUGHOUT THE AFTERNOON
IN THE DEVELOPING STORMS.
AS THE HEATING OF THE AFTERNOON SUBSIDES THIS EVENING AND
THUNDERSTORM DEVELOPMENT DIMINISHES...THE POSSIBILITY OF THESE FUNNEL
CLOUDS WILL CEASE.
22
Flash Flood, Grant
- When
- June 18, 1:00 PM CST to 3:30 PM CST
- Where
- Grant County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.290, -92.424 (the zone’s center; the record gives no point)
Heavy rains flooded numerous county roads across Grant County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 18, 20032 deaths · 1 event
- Flash Flood in South Carolina, June 18 to 19, 2003$250,000 · 1 event
- Flash Flood in Tennessee, June 18, 2003$100,000 · 1 event
- Hail and Damaging Winds in Iowa, June 18, 2003$37,000 · 57 kt wind · 4 events
- Damaging Wind in Louisiana, June 18, 2003$30,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, June 18, 2003$22,000 · 50 kt wind · 1 event
- Tornado in Florida, June 18, 2003$20,000 · F0 · 1 event
- Flood in Florida, June 18 to 21, 2003$20,000 · 1 event
- Hail in Illinois, June 18, 2003$20,000 · 1 in hail · 1 event
- Damaging Wind in Idaho, June 18, 2003$20,000 · 75 kt wind · 1 event
- Flash Flooding in Tennessee, June 18 to 19, 20035 events
- Flash Flooding in Virginia, June 18, 20034 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362991.